Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Indigestion, foul smell, stomach heaviness, have liver cirrhosis, high iron. Is weight loss bad?

User rating for this question
Very Good
Answered by

Gastroenterologist, Surgical
Practicing since : 1984
Answered : 901 Questions
i m 53 years old and a frequent travellor due 2 office work,i feel indigestion,foul smell,heavyness around stomach.even cource of ciplox TZ do not give much effect and problem starts again,i have also lost 8 kgsweight during last 10 months.In 2007 i was diagonised for mild liver cirrouysis,no medicine were given.In 2007 my blood iron content was quite high nd i was advised 2 donate blood ,which i did for 12-14 times in one and half year,this brought down iron content ie FERITIN Hb is in d range of 11-11.5.
Is wt loss,bad stomach are serious,pl suggest how to tackle with these
Posted Sun, 6 May 2012 in Abdominal Pain
Answered by Dr. Ajit Naniksingh Kukreja 1 hour later

Thanks for posting your query

Your history is suggestive of Gastroentritis, Because you are a traveller you should avoid drinking any contaminated liquids and avoid consuming stale food

While on travel only take freshly cooked meals and avoid junk food and snacks, fermented meals and as mentioned stale food

There are chances Ciplox TZ may not have been effective, I would suggest you go for a stool examination and if there are pus cells go for a culture report

As you have lost weight to the extent of 8kg in 10 months, we should investigate for Malabsorption,TB Intestine,etc

Do you have any other symptoms like blood in stool, watery diarrhea, alternate diarrhea and constipation, and/or mucus in stool

Go for a fresh liver scan to know the status of the Cirrhosis, your HB is in acceptable range

Get back to me with the clarifications asked for, and I will help you out

Get Well soon
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor